Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2006, 5:00 PM CDT for Lincoln County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 6, 2006, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 062202 SVRGRB WIC069-062245- /O.NEW.KGRB.SV.W.0042.060606T2200Z-060606T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 500 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 545 PM CDT * AT 458 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR IRMA...OR ABOUT 21 MILES SOUTHWEST OF RHINELANDER...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS HAD A HISTORY OF PROUCING WIND DAMAGE AND HAIL TO 1 INCH IN DIAMATER. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEASON AND BLOOMVILLE BY 510 PM... MORE STRONG STORMS ARE ALSO ENTERING THE WESTERN PART OF THE COUNTY. THESE COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4547 8966 4526 8985 4514 8948 4543 8943 $$ EB
2 follow-up statements
000 WWUS53 KGRB 062220 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 518 PM CDT TUE JUN 6 2006 WIC069-062245- /O.CON.KGRB.SV.W.0042.000000T0000Z-060606T2245Z/ LINCOLN WI- 518 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR LINCOLN COUNTY... AT 515 PM...DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THE STRONGEST STORM WAS LOCATED NEAR BLOOMVILLE...OR ABOUT 20 MILES NORTHWEST OF ANTIGO...MOVING SOUTHEAST AT 30 MPH. ANOTHER LINE OF SEVERE THUNDERSTORMS WERE MOVING ACROSS THE WESTERN PORTION OF THE COUNTY JUST WEST OF MERRILL. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4542 9002 4514 9003 4514 8948 4543 8943 $$ EB
000 WWUS53 KGRB 062239 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 537 PM CDT TUE JUN 6 2006 WIC069-062247- /O.EXP.KGRB.SV.W.0042.000000T0000Z-060606T2245Z/ LINCOLN WI- 537 PM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 545 PM CDT... A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR IRMA TO MERRILL. WIND GUSTS TO 60 MPH AND 1 INCH HAIL ARE POSSIBLE WITH THESE STORMS. BRIEF TORRENTIAL RAINFALL IS ALSO POSSIBLE ALONG HIGHWAY 51 SOUTH OF MERRILL THROUGH 545 PM CDT. LAT...LON 4542 9002 4514 9003 4514 8948 4543 8943 $$ EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUN 6 2006 .SHORT TERM...TONIGHT AND WEDNESDAY...CONVECTION IS THE MAIN CONCERN IN THE SHORT TERM. ONGOING THUNDERSTORMS AT TIME OF FORECAST SO DISCUSSION WILL BE SHORT. A FRONTAL BOUNDARY MOVED FROM EASTERN MN INTO CENTRAL WI DURING THE DAY AS A SURFACE LOW DEVELOPED IN NORTHWEST WI AND A POTENT SHORT WAVE MOVED ACROSS UPPER MI AND NORTHERN WI. CLOUDS FROM OVERNIGHT CONVECTION KEPT TEMPS IN THE AREA FROM HEATING UP MUCH. BUT CAPE VALUES WERE IN EXCESS OF 1000 J/KG IN WESTERN WI WHERE SOME BREAKS DEVELOPED. CONVECTIVE PARAMETERS INDICATED THAT SUPERCELLS ARE POSSIBLE BUT THUNDERSTORMS HEAVY RAIN...AND POSSIBLY LARGE HAIL AND DAMAGING WINDS... ARE MOST LIKELY. CHANCE OF THUNDERSTORMS...WITH RISK OF SEVERE WILL CONTINUE OVERNIGHT. DRIER AIR AND SUBSIDENCE BEHIND THE SHORT WAVE SHOULD ALLOW FOR SOME CLEARING ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED FORECAST DUE TO NEAR SEVERE THUNDERSTORMS AND RADAR PROBLEMS. ADJUSTED TEMPERATURES SOMEWHAT FOR LOCAL EFFECTS FRIDAY THROUGH SUNDAY AND TRIED TO BLEND WITH OTHER OFFICES. THAT/S ABOUT ALL WE HAVE TIME FOR TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 6, 12:15 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT TUE JUN 6 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY WEST OF A LINE FROM IRON RIVER MICHIGAN TO SHEBOYGAN THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STAY TUNED TO FORECASTS LATER IN THE WEEK...WHICH WILL PROVIDE MORE DETAIL ON THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-071700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MARINE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY CONTAIN WIND GUSTS NEAR 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. MG WEATHER.GOV/GREENBAY MG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 6, 4:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL STRATFORD 44.79N 90.08W
06/06/2006 M0.25 INCH MARATHON WI LAW ENFORCEMENT
&&
AUSTINLocal storm report, Jun 6, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
06/06/2006 LINCOLN WI LAW ENFORCEMENT
MANY TREES DOWN. POWER LINES DOWN. FOUR INCHES OF WATER
IN STREETS
&&
AUSTINLocal storm report, Jun 6, 4:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD TOMAHAWK 45.46N 89.73W
06/06/2006 LINCOLN WI AIRPLANE PILOT
FUNNEL CLOUD REPORTED NEAR MCDONALDS. DIME SIZE HAIL.
TREES DOWN IN SARA PARK.
&&
AUSTINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 46 min |
| Jun 6, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| Jun 6, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 6, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Jun 6, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 43 min |
| Jun 6, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 57 min |
| Jun 6, 6:46 PM CDT | Tornado Warning | GRB | Waushara | 29 min |
| Jun 6, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.